Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Why EDG and colonoscopy is required for anaemia ?

Hi, I am 50 years old female and I have had anemia problems. I got a transfusion for the first time 2 weeks ago. I got down to 6.8 I am now 11.4 I am on iron 750 mg a day now. I have uterine fibroids and heavy periods. They now want to do a EDG and colonoscopy this week. Why? Also since this problem. My pointer fingernails on both hands, well, my nail are flattning out, kinda on both nails a dip in my nail. What could cause that?
Asked On : Wed, 2 Mar 2011
Answers:  2 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
  User's Response
Hi, I am 50 years old female and I have had anemia problems. I got a transfusion for the first time 2 weeks ago. I got down to 6.8 I am now 11.4 I am on iron 750 mg a day now. I have uterine fibroids and heavy periods. They now want to do a EDG and colonoscopy this week. Why? Also since this problem. My pointer fingernails on both hands, well, my nail are flattning out, kinda on both nails a dip in my nail. What could cause that?
Answered: Wed, 2 Mar 2011
OBGYN Dr. Rakhi Tayal's  Response
Hello.
Welcome to HealthcareMagic forum.
The flattening of nails specially with a dip on it is due to the iron deficiency anemia.As your haemoglobin level has now improved after blood transfusion, these changes will revert back.You must get the treatment for fibroids first to stop further blood loss.
Dr. Rakhi Tayal
Answered: Wed, 2 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor